# SDR 96ZZZX4052

- Difficulty date: June 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4569X
- Make and model: Piper PA-28-140
- Aircraft serial: 287625057
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Creep
- Location: Altimeter
- Component: Unitedinst, 593RPA1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE END SHAKES ON ALL 3 OF THE CRITICAL SHAFTS IN THE MECHANISM WERE UNDER THE .0020 INCH CALLED OUT IN THE OVERHAUL MANUAL.  THESE MEASURED (.0003 INCH), (.0004 INCH), AND (.0015 INCH).  ACCORDING TO THE MANUFACTURER, ANY END SHAKE BELOW .0004 INCH WILL CAUSE THE POINTERS TO HANG UP DURING THE LOW SPECIFIED OPERATING TEMPERATURE.
